Patient :I need some advice. On Saturday I went to the doctors and they told me I have tonsillitis and laryngitis. I was prescribed penicillin, 2 tablets four times a day, as well as regular ibuprofen and paracetamol to control my fever.
I think that either the coughing or the penicillin is making me sick (I think this is quite usual) as yesterday I was sick shortly after taking some. But today I'm at the point where I can't hold down even water. I've got a bad cough and a very tickly throat along with the general painful throat, but every time I sip anything, up it comes again! I've rung the 111 service and was told to not eat or drink anything else until I'd spoken to a doctor - they also said I should be seen within the next 2 hours because I was due to take the penicillin an hour ago so I'm missing my medication at the moment due to not drinking. But my local GP surgery says all their doctors are out and can't guarantee how long it will be til they can give me a call. I have only been on the penicillin for less than 2 days, and I know it is really important to finish courses of antibiotics, but if it is making me sick to the point where I can't drink anything or take other tablets, is it worth it?
So my question is, should I try to take the penicillin to avoid falling behind, or should I stop?
Any advice would be really gratefully received.
Symptoms: Very sore throat, lump in throat, coughing, vomiting, headache, earache
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.